Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

December 15, 2016Monroe County, Ontario County, Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Dec 15, 2016, 8:05 PM EST for Monroe County, Ontario County, Orleans County, New York. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 15, 2016, 8:05 PM EST (01:05 UTC)
Expired
Dec 15, 2016, 9:30 PM EST
In force
85 min
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Ontario County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WWUS81 KBUF 160105
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
805 PM EST THU DEC 15 2016

NYZ001>004-011-013-014-160230-
Ontario-Orleans-Livingston-Niagara-Wayne-Monroe-Genesee-
805 PM EST THU DEC 15 2016

...A DANGEROUS SNOW SQUALL WILL CONTINUE TO AFFECT THE ROCHESTER
METRO AREA AND THE NORTHERN PORTION OF THE NIAGARA FRONTIER...

At 755 PM EST, a dangerous snow squall continues to impact the
Rochester metro area and a weaker portion of this band extends
across the northern portions of the Niagara Frontier. Snowfall rates
of 1 to 2 inches per hour can be expected within the most intense
portion of this snow squall. Additionally, winds in excess of 40 mph
will be possible creating near blizzard conditions. This snow squall
is expected to slowly drift southward across the area over the next
several of hours. 

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Geneva, Canandaigua,
Brockport, East Rochester, Albion and Hilton.

This includes the following highways...
 Interstate 390 between exits 9 and 12.
 Interstate 90 between exits 47 and 42.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4339 7862 4342 7831 4339 7775 4328 7754
      4330 7745 4303 7671 4301 7696 4276 7697
      4276 7731 4266 7737
TIME...MOT...LOC 0055Z 240DEG 49KT 4337 7822 
$$

Reynolds

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 15, 7:15 PM EST, 50 minutes earlier.

Area forecast discussion, Dec 15, 7:15 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
715 PM EST Thu Dec 15 2016

.SYNOPSIS...
Blizzard conditions expected early tonight southeast of Lake
Ontario, for Wayne, and Northern Cayuga Counties. Otherwise snow
squalls and lake effect snows will combine with strong winds to
produce blowing and drifting snow across the area to the south of
Lake Ontario. Bitterly cold wind chills are expected tonight across
much of Western New York. A warmup is expected for the early weekend
with a period of rain on Saturday, followed by scattered snow
showers on Sunday.

&&

.NEAR TERM /THROUGH FRIDAY/...
Blizzard conditions continuing along the lake shore southeast of
Lake Ontario in Wayne, and Northern Cayuga counties this evening.

Persistent moderate to heavy lake effect snow along with strong
winds will continue to create significant impacts for the Rochester
metro area through this evening. This has necessitated an upgrade to
a Lake Effect Snow Warning for Monroe county.

Bands of heavy lake effect snow producing snowfall rates of at least
1-2 inches per hour continue to drop slowly south from Lake Ontario.
These bands of snow will have a significant negative impact on Metro
Rochester through this evening, into Niagara Falls from late evening
to midnight, and to Metro Buffalo during the overnight hours after
midnight. Winter weather advisories and wind chill advisories will
remain in effect as a combination of heavy snow and strong, gusty
winds are accompanied by low temperatures in the single numbers,
even to the negative teens east of Lake Ontario.

The most severe conditions will be between Rochester and Syracuse
with high winds, heavy snow and bitterly cold wind chills. A
Blizzard Warning will remain in effect through 1 AM for Wayne and
Northern Cayuga counties, although the worst conditions will occur
before 10 PM this evening.

Lake snow continues across the Western Southern Tier to a much
lesser extent with a shorter fetch across the lake and less
baroclinic support from a front, as the Lake Ontario snow band.

Low temperatures tonight will range from the low teens near the lake
shores, to singles digits in the southern tier, to 15 below zero for
parts of the North County. Wind chill values will be near zero to as
cold as 25 below for parts of the North Country.

High temperatures will be in the teens to lower 20s on Friday and
will be less bitterly cold as the winds will lessen to 8 to 12 mph.

By Friday morning only minimal lake effect snow will be left as high
pressure builds into the Lower Great Lakes. This will effectively
lower the capping inversion, bring drier synoptic scale air, and
introduce lighter, more sheared low level flow. Off Lake Erie, a
weaker band of snow may still be ongoing at daybreak across
Chautauqua County, where another inch or so of accumulation is
possible. Winds quickly become southerly during the day, carrying
what remains of the lake effect snow out over Lake Erie and into
southern Ontario in the afternoon near Port Colborne. A few light
snow showers may clip the NY shoreline up to Buffalo with minimal
accumulation. Off Lake Ontario, a few flurries or light snow showers
will continue through early morning southeast of the lake from Wayne
to Oswego counties. This will then drift north into the lake and tea
kettle as flow becomes light and land breeze dominated. What remains
of the lake effect snow will then move north into Ontario near
Prince Edward Point and Kingston during the afternoon and evening.
Any additional accumulations will be minimal.

Otherwise the rest of the area outside of lake effect should see
some breaks in the clouds in the morning, before mid level clouds
thicken in advance of the next system. It will be another cold day
with highs in the lower 20s on the lake plains and the mid to upper
teens across higher terrain, but those highs will not be reached
until the end of the day when warm advection increases. Winds will
be lighter however, so wind chill will not be as much of a factor.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As we move into the weekend, Western and North-Central New York will
see a brief respite from the recent cold temperatures, as a
positively-tilted full-latitude upper level trough sweeps across the
Western U.S.. Downstream surface cyclogenesis over the Midwest
coupled with mild southwesterly flow aloft ahead of the trough will
drive a broad WAA across much of the eastern U.S.. Isentropic ascent
will be maximized across the lower Great Lakes and Mid-Atlantic
states Friday night, as the surface low matures over the lower Ohio
Valley. Closer to home, this means that we should the development of
widespread snow across the forecast area, working its way from west
to east Friday night as moisture and lift increase across the area.
The broad nature of the uplift and lack of deep, focused upper level
forcing will limit snowfall rates, producing a prolonged period of
generally light snow through the night and into Saturday morning
that should yield a general 2-4 inches across the forecast area,
with a few higher elevation areas running in the 3-5 inch range.

As we move through the day on Saturday, the surface low will
continue to track northeast, with consensus guidance currently
suggesting a track across southern Ontario. Continued warm advection
will result in a changeover from snow to light rain showers during
the afternoon hours on Saturday. At the present time, it appears
that while there may be a brief period of sleet or freezing rain
during the  changeover, the afternoon timing of the changeover, and
the lack of a sharp warm nose aloft, suggest that this period of
mixed precipitation will be short-lived and of little consequence to
most areas. However, it may present more of a problem for central
New York, and a shift in the strength/location of the low-level jet
core to the west could shift the location and timing of any mixed
precipitation into the western Southern Tier or lower Genesee
valley, and this will need to be monitored closely over the next day
or so.

The aforementioned warm air advection will produce a significant
warm-up across the forecast area, with temperatures rising from
readings in the teens and 20s Friday into the low to mid 40s by the
end of the day on Saturday. Rain showers will give way to a period
of moderate rainfall Saturday night as the surface low tracks into
the Saint Lawrence valley and the associated cold front sweeps
across the area with ample upper level support as a sharp upper
level trough dropping out of the upper Midwest phases with a
shortwave ejecting out of the Plains states. We may see a brief
transition over to snow on the back side of the front as much colder
air pours into the region Sunday night, but sharp subsidence/rapid
drying behind the front should prevent any accumulation. The quarter
to half inch of rainfall Saturday night should be absorbed by the
ample snowpack in many areas, and should not present any
hydrological concerns.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
During the course of Monday and Monday evening...leftover scattered
lake effect snow showers east of the lakes will lift northward to
the Buffalo and Watertown areas and fall apart altogether as high
pressure builds across the region...the low level flow backs around
to southwesterly and becomes rather sheared...and warm air advection
develops aloft. Otherwise...dry and cold weather will prevail...with
highs in the lower to mid 20s Monday followed by lows in the teens
Monday night.

Widespread dry and quiet weather along with a notable warming trend
will then follow for both Tuesday and Wednesday...as the surface
ridge will be anchored either across or a bit to the southeast of
our region...with our area under the influence of attendant drier
air and subsidence. Speaking more specifically with respect to temps...
daytime highs should rebound to within a few degrees of the freezing
mark on Tuesday...before climbing into the upper 30s to lower 40s
on Wednesday. Meanwhile...nighttime lows will recover into the 20s.

The dry weather will then come to an end on Thursday as the next low
pressure system works into our region and brings us our next general
chance of precipitation to close out the period. With the medium range
guidance showing rather large disparities in the track/strength of
this low and consequently temperatures across our region...for now
a generic low chance of rain and snow for Thursday appears to be the
best course to follow...along with with forecast highs close to a
consensus of the available guidance.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
An arctic front will cross the region this evening, bringing
continued gusty winds along with a round of snow squalls, which will
be heaviest along the south shore of Lake Ontario. Strong wind
gusts to 45 knots may accompany these squalls through this
evening, producing blizzard conditions, with VLIFR likely.

Impacts at KART should be limited, with the main activity remaining
south, and remaining VFR. KROC/KIAG/KBUF will see snow develop and
produce IFR or lower conditons along with blowing and drifting snow
late this afternoon and evening. Wind gusts 30 to 35 knots are
expected at these sites.

The lake effect snow weakens by daybreak with VFR conditions
returning to all TAF sites after 12Z Saturday.

Outlook...

Friday...VFR/MVFR with a chance of snow showers.
Saturday...MVFR/IFR. Snow and rain likely.
Sunday...MVFR early...then VFR.
Monday...Areas of lake effect snow...otherwise VFR.
Tuesday...VFR.

&&

.MARINE...
Strong westerly gales for the lakes through tonight as extremely
cold air sweeps across the lakes. Wind gusts will peak over 50 knots
on both Lake Ontario and Lake Erie through evening as an arctic
front crosses the lake. Winds will subside on Friday morning as
high pressure builds over the lakes, but another large storm
system will arrive over the eastern lakes in time for the weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 5 AM EST Friday for NYZ001-002-
     010>014-021-085.
     Wind Chill Advisory until 7 AM EST Friday for NYZ006>008.
     Blizzard Warning until 1 AM EST Friday for NYZ004-005.
     Lake Effect Snow Warning until 1 AM EST Friday for NYZ003.
     Lake Effect Snow Warning until 7 AM EST Friday for NYZ019-020.
MARINE...Small Craft Advisory until 10 PM EST this evening for LEZ020.
         Gale Warning until 10 PM EST this evening for LEZ040-041.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ030.
         Gale Warning until 10 PM EST this evening for LOZ042>045-
         062>065.

&&

SYNOPSIS...TMA/WCH
NEAR TERM...TMA/WCH
SHORT TERM...WOOD
LONG TERM...JJR
AVIATION...TMA/WCH
MARINE...CHURCH/TMA/WCH
Hazardous weather outlook, Dec 15, 5:00 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 PM EST THU DEC 15 2016

NYZ006>008-162200-
OSWEGO-JEFFERSON-LEWIS-
500 PM EST THU DEC 15 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY. SNOW WILL OVERSPREAD THE AREA FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING BEFORE CHANGING TO RAIN. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS LOWER
ELEVATIONS...WITH 3 TO 5 INCHES ACROSS HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010>014-021-085-162200-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-ALLEGANY-SOUTHERN ERIE-
500 PM EST THU DEC 15 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY. SNOW WILL OVERSPREAD THE AREA FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING BEFORE CHANGING TO RAIN. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS LOWER
ELEVATIONS...WITH 3 TO 5 INCHES ACROSS HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-162200-
WAYNE-NORTHERN CAYUGA-
500 PM EST THU DEC 15 2016

...BLIZZARD WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY. SNOW WILL OVERSPREAD THE AREA FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING BEFORE CHANGING TO RAIN. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS LOWER
ELEVATIONS...WITH 3 TO 5 INCHES ACROSS HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-162200-
CHAUTAUQUA-CATTARAUGUS-
500 PM EST THU DEC 15 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY. SNOW WILL OVERSPREAD THE AREA FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING BEFORE CHANGING TO RAIN. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS LOWER
ELEVATIONS...WITH 3 TO 5 INCHES ACROSS HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-162200-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
500 PM EST THU DEC 15 2016

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042-062-162200-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
500 PM EST THU DEC 15 2016

...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-162200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
500 PM EST THU DEC 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Dec 15, 6:27 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
627 PM EST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     SNOW             WILLIAMSON              43.22N  77.18W
12/15/2016  M7.0 INCH        WAYNE              NY   BROADCAST MEDIA

&&

EVENT NUMBER BUF1601464

AR
Local storm report, Dec 15, 6:28 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
628 PM EST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     SNOW             PULASKI                 43.57N  76.13W
12/15/2016  M5.0 INCH        OSWEGO             NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1601465

AR
Local storm report, Dec 15, 7:05 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
705 PM EST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     SNOW             WOLCOTT                 43.22N  76.81W
12/15/2016  M5.0 INCH        WAYNE              NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601466

AR
Local storm report, Dec 15, 7:09 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
709 PM EST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     SNOW             WEBSTER                 43.21N  77.42W
12/15/2016  M6.0 INCH        MONROE             NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601467

AR
Local storm report, Dec 15, 7:45 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
745 PM EST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST OSWEGO                  43.46N  76.51W
12/15/2016  M84 MPH          OSWEGO             NY   BUOY

&&

EVENT NUMBER BUF1601468

AR
Special weather statement, Dec 15, 8:05 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
805 PM EST THU DEC 15 2016

NYZ001>004-011-013-014-160230-
Ontario-Orleans-Livingston-Niagara-Wayne-Monroe-Genesee-
805 PM EST THU DEC 15 2016

...A DANGEROUS SNOW SQUALL WILL CONTINUE TO AFFECT THE ROCHESTER
METRO AREA AND THE NORTHERN PORTION OF THE NIAGARA FRONTIER...

At 755 PM EST, a dangerous snow squall continues to impact the
Rochester metro area and a weaker portion of this band extends
across the northern portions of the Niagara Frontier. Snowfall rates
of 1 to 2 inches per hour can be expected within the most intense
portion of this snow squall. Additionally, winds in excess of 40 mph
will be possible creating near blizzard conditions. This snow squall
is expected to slowly drift southward across the area over the next
several of hours.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Geneva, Canandaigua,
Brockport, East Rochester, Albion and Hilton.

This includes the following highways...
 Interstate 390 between exits 9 and 12.
 Interstate 90 between exits 47 and 42.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4339 7862 4342 7831 4339 7775 4328 7754
      4330 7745 4303 7671 4301 7696 4276 7697
      4276 7731 4266 7737
TIME...MOT...LOC 0055Z 240DEG 49KT 4337 7822

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 11:14 PM ESTSpecial Weather StatementBUFMonroe, Orleans2 hr
Dec 16, 3:05 AM ESTSmall Craft AdvisoryBUF34 hr
Dec 16, 3:22 AM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more57 hr
Dec 16, 11:51 AM ESTSpecial Marine WarningBUF54 min
Dec 16, 3:30 PM ESTSpecial Weather StatementBUFOrleans60 min
Dec 16, 3:44 PM ESTLake Effect Snow AdvisoryBUFJefferson8 hr
Dec 16, 4:08 PM ESTSpecial Weather StatementBUFJefferson52 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.